MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/10/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.
 
Event or Problem Description
(b)(6) year old white male was enrolled in the (b)(6) study.Patient condition at enrollment was comatose after cardiac arrest found in ventricular fibrillation.Zoll quattro catheter was inserted on (b)(6) 2014 @ 13:52h in the left femoral vein.Cooling initiated on (b)(6) 2014 @14:54h.Rewarming initiated on (b)(6) 2014@23:44h.The patient experienced adverse event 1: clinically significant hematoma, which occurred on (b)(6) 2014 @ 20:31 during hypothermia and was not intermittent.Outcome was resolved without sequelae on (b)(6) 2014@ 08:00h.Event reported as serious by investigator-life threatening, not related to device or procedure, was related to the patient's clinical condition, was related to treatment -cooling and adjunctive procedure and was anticipated.Subject received manual and mechanical pressure at site, administration of, or change to medications and prolonged hospitalization.Normothermia was achieved on (b)(6) 2014@15:30h.Catheter was removed on (b)(6) 2015@ (b)(6) 2014@2313h.The investigator reported the event as not related to study device malfunctions.Per the investigation, the patient had a hematoma/bleeding issue on both catheter (a-line in right groin and zoll catheter in left groin) insertion sites.As indicated above the patient was given medications and manual/mechanical pressure was performed with an eventual stop to the bleeding.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5693532
Report Number3010617000-2016-00254
Device Sequence Number13730
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR